MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Embolism (1829)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 4-4 amplatzer piccolo was selected for implant on a (b)(6) kg patient.The patient has the following pda dimension; minimal diameter: 2.5mm, ampulla: 4mm, length:6mm and the device was placed intraductal.The device was released and looked in a stable position.On chest x-ray, it was observed that the device had embolized to the pulmonary artery.The 4-4 piccolo was snared and removed from the patient.A 5-2 piccolo was implanted instead.The chest x-ray was completed in the nicu and the device was seen to be in a stable position.The patient is currently stable and recovering in the nicu.
 
Additional Manufacturer Narrative
Additional information for: g4, g7, h2, h6, and h10.An event of device embolization of the 4-4mm piccolo device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, arten600042307 version b, the correct size piccolo occluder for the measurements provided was 4-2mm piccolo, smaller than the embolized device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.A capa was initiated for further investigation on the device embolization per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10507833
Report Number2135147-2020-00393
Device Sequence Number11079121
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7409373
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/21/2020
11/10/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/23/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight2